MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00514250
Medical Device Problem Codes Break (1069); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis; however the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2018 that an ultraflex esophageal proximal release covered stent was to be used during an esophageal stent placement procedure performed on (b)(6) 2018.According to the complainant, during the procedure, "the stent was half opened and thread was released".The procedure was completed with another device.There were no patient complications reported as a result of this event.Despite numerous attempts boston scientific has been unable obtain additional information regarding the circumstances surrounding this event to date.Should additional relevant details become available a supplemental report will be submitted.
 
Event or Problem Description
It was reported to boston scientific corporation on september 12, 2018 that an ultraflex esophageal proximal release covered stent was to be used during an esophageal stent placement procedure performed on september 11, 2018.According to the complainant, during the procedure, "the stent was half opened and thread was released".The procedure was completed with another device.There were no patient complications reported as a result of this event.Despite numerous attempts boston scientific has been unable obtain additional information regarding the circumstances surrounding this event to date.Should additional relevant details become available a supplemental report will be submitted.
 
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.(b)(4).A partially deployed ultraflex esophageal ng proximal release stent and delivery system were returned for analysis.Visual examination of the returned device identified no issues with the stent and delivery system.Functional evaluation revealed that it was possible to deploy the stent with no resistance by pulling the finger ring.The stent was measured to be within specifications.The report that the stent was partially deployed was confirmed; the stent was received partially deployed.The investigation concluded that procedural factors encountered during the procedure, or the technique used by the physician, could have affected the device performance and its integrity contributing to the failure reported.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly, and performance specifications at the time of released for distribution.

Brand Name
ULTRAFLEX ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key7954105
Report Number3005099803-2018-60813
Device Sequence Number203829
Product Code ESW
UDI-Device Identifier08714729716112
UDI-Public08714729716112
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K091816
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2020
Device Model NumberM00514250
Device Catalogue Number1425
Device Lot Number0022319126
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2018
Initial Date Received by Manufacturer 09/12/2018
Supplement Date Received by Manufacturer11/19/2018
Initial Report FDA Received Date10/10/2018
Supplement Report FDA Received Date12/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1